Breast cancer

Affected by breast cancer? Join this group to share experiences and ask questions to people who understand what you're going through.

Docetaxel side effects

Buttermere fan
Posted by

happy new year everyone lets hope 2017 is kinder to us!!!

I've had my first lot of docetaxel last week and the side effects of aches and pains have kicked in as predicted 5 days later and floored me.  Although truth be known I'd rather this than the feeling so sick on the EC!!!  I'm popping painkillers like smarties but wonder does anyone have any tips on how to deal with this and also does it pass before the next session?????

Buttermere Fan

Jojo4
Posted by

Good question, buttermere, I'm also interested in this.

Jo. X

toxophilite
Posted by

Yes, it should pass. I find that after chemo on Wed, I'm knackered Sat thru Wed after. But then I'm ok after that, just tired.

Spent a lot of time soaking in hot water for those aches this time, it does seem to help.

Karen 

elle49
Posted by

I had 4 cycles of TC chemotherapy and used Clarityn anti histamine which seemed to help with aches. Saw this hint on a post on this web site which said some oncologists suggest trying Clarityn. They don't know why but it seems to help. I also kept warm with a fleecy blanket eg Slanket.

Best wishes

Elle

ronstar
Posted by

Hi Buttermere fan

Yes, it does ease - I also found that as the sessions went on I was better able to cope. If the painkillers aren't working you can ask for stronger ones - I think the ideal is to have 2 different types so you can take them every 2 hours (a gap of 4 hours between each one, then) Also pre-loading - one chemo nurse told me to start the painkillers a couple of days before the pain started which seemed to work better. I also found some walking each day helped.

Hope it eases soon

R

wsarahw
Posted by

I'm quite interested in this too as I'm due my firs session of docetaxel next Tuesday. I'd just about got used to the FEC!!!

Oh well!! 3 down, 3 to go!!

Am I the only one putting weight on too? I've found the first week after chemo I can't stand food as it all tastes dreadful, after that its worse than pregnancy cravings! I found myself driving home with my mouth watering as I Had TO HAVE CHIPS NOW!!!

I thought I was going to go all winsome & etherel, instead Im' turning into a whale!! :(

MoMo2626
Posted by

I did find the first round the worst, they each got easier ref bone ache till the third one where I didn't need painkillers.  With the first round I alternated paracetamol and ibuprofen & that kept it manageable.  It eased a lot after a couple of days but my limbs still felt like lead weights for a week.  

MoMo2626
Posted by

toxophilite

Yes, it should pass. I find that after chemo on Wed, I'm knackered Sat thru Wed after. But then I'm ok after that, just tired.

Spent a lot of time soaking in hot water for those aches this time, it does seem to help.


Toxophilite did you loose nails at the end of docetaxel?  Remembered reading to avoid soaking in water to help keep nails so I suck to showers.  

Buttermere fan
Posted by

Thank you, hopefully I'll follow a similar pattern !!!! 

Buttermere Fan

Buttermere fan
Posted by

Thank you yep lead weights would be lighter than my arms at the moment!!  

Buttermere Fan

Buttermere fan
Posted by

I've put weight on as well bugger winsome just enjoy whatever you fancy!

Buttermere Fan

oliviaruby
Posted by

Hi! I found my 1st tax the worst, very achey for a week but that passed. My second one hasn't been anywhere near as bad, so far! All in all I find tax far more bareable than EC, EC is toxic stuff! 

I agree with the comments on antihistamines, theses helped me too :) x

toxophilite
Posted by

MoMo2626

toxophilite

Yes, it should pass. I find that after chemo on Wed, I'm knackered Sat thru Wed after. But then I'm ok after that, just tired.

Spent a lot of time soaking in hot water for those aches this time, it does seem to help.

Toxophilite did you loose nails at the end of docetaxel?  Remembered reading to avoid soaking in water to help keep nails so I suck to showers.  

I still have half the tax to go. No nail issues yet, but I keep my toes above the waterline. Bath is short enough!!

I'm guessing I'm one of the lucky ones. Still working full time. Other than the aches and some tiredness no side effects really. I've nevet been a good sleeper, but do now have some sleeping pills to catch myself up occasionally - hot flushes due to stopping HRT.

Karen 

Bedford69
Posted by

I had T-FEC chemotherapy (oct 15 - March 16). 

I found the aches/severe joint pain kicked in on the 3rd day and were pretty severe for 4 days before easing off, week 3 of cycle I was walking normally, however the effects are cumulative and by third cycle the joint pain never eased off . 

I never had sickness during FEC but the first dose gave me heart failure so only had EC for following 2 cycles.

good luck x keep positive and know it's doing good x

Lacomtekp
Posted by

Hi all,

I hope your Tax continues as its started with just the aches and pains which come and go. My oncologist prepared me for those and I had a good supply of Tramadol at hand to mix with Ibuprofen( not paracetamol) if required.

However,don't make the mistake I did and ignore your feet and hands if they start to burn or blister. I just thought everyone must react this way and didn't want to make an unnecessary fuss. My feet burnt for 3 weeks( like standing in a bowl of boiling water) but by the time I saw the oncologist I couldn't walk because they had blistered and were skinning in sheets.  It was too late to take anything to stop the problem taking hold and I will probably have it, on and off, for ever! So far I have lost the skin 4 times. 

I want to stress this us NOT a side effect everyone will get. I was only talking to my surgeon yesterday who told me   how unlucky I was but I want you to be aware of it. You will know if you develop it. There's no comparison between the aches and the burning. As soon as you sense its developing, contact someone.

Nail wise.....I persevered with the evo nail for as long as my hands allowed me to apply it. My nails did flake a little long after chemo had stopped but never went black or dropped off and now look good.( 8 months post chemo) If I had not had the hand/ foot problem I would have continued the evo nail and would recommend you don't stop for 2/3 months after treatment finishes.

Hope the treatments continue to go well for you all. Time goes quickly. You will be having post cancer check ups like me, before you know it!

Love Karen